Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 19, 2019, 3:21 PM MDT for 18 counties in New Mexico. It took effect at Oct 20, 2019, 6:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2019, 3:21 PM MDT (21:21 UTC)
- In effect from
- Oct 20, 2019, 6:00 AM MDT
- Expired
- Oct 20, 2019, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 149 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3538 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS75 KABQ 192121 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 321 PM MDT Sat Oct 19 2019 NMZ210-212>216-223-227>229-231>234-201100- /O.NEW.KABQ.WI.Y.0042.191020T1200Z-191021T0100Z/ Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 321 PM MDT Sat Oct 19 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM MDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central and northeast New Mexico. * WHEN...From 6 AM to 7 PM MDT Sunday. * IMPACTS...Loose and unsecured objects may blow around or become airborne. Hazardous cross winds will impact north-to-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
809 WWUS75 KABQ 200848 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 248 AM MDT Sun Oct 20 2019 NMZ218-219-221-222-201800- /O.EXA.KABQ.WI.Y.0042.191020T1200Z-191021T0100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- 248 AM MDT Sun Oct 20 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Santa Fe Metro Area, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood and Estancia Valley. * WHEN...From 6 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ210-212>216-223-227>229-231>234-201800- /O.CON.KABQ.WI.Y.0042.191020T1200Z-191021T0100Z/ Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 248 AM MDT Sun Oct 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central and northeast New Mexico. * WHEN...From 6 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40
902 WWUS75 KABQ 201649 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1049 AM MDT Sun Oct 20 2019 NMZ223-232>234-210100- /O.UPG.KABQ.WI.Y.0042.000000T0000Z-191021T0100Z/ /O.NEW.KABQ.HW.W.0017.191020T1649Z-191021T0100Z/ Central Highlands-Eastern San Miguel County-Guadalupe County- Quay County- 1049 AM MDT Sun Oct 20 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Central Highlands, Eastern San Miguel County, Guadalupe County and Quay County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ235>237-210100- /O.EXA.KABQ.WI.Y.0042.000000T0000Z-191021T0100Z/ Curry County-Roosevelt County-De Baca County- 1049 AM MDT Sun Oct 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Curry County, Roosevelt County and De Baca County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ210-212>216-218-219-221-222-227>229-231-210100- /O.CON.KABQ.WI.Y.0042.000000T0000Z-191021T0100Z/ Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Harding County- 1049 AM MDT Sun Oct 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Santa Fe Metro Area, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood and Estancia Valley. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:03 PM MDT, 18 minutes earlier.
Area forecast discussion, Oct 19, 3:03 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 303 PM MDT Sat Oct 19 2019 .SYNOPSIS... A cold front will sweep across the state on Sunday, dropping temperatures and increasing wind speeds. The strongest wind speeds will be felt along and east of the Sangre de Cristo Mountains. A Wind Advisory is in effect Sunday for portions of east central and northeast New Mexico where gusts up to 55 mph are expected. Critical fire weather conditions will also be a concern in this area where a Red Flag Warning is also in effect for Sunday. Much colder temperatures will be in place Monday morning behind the front with most areas once again seeing freezing temperatures. Below normal temperatures on Monday will quickly rebound to near to above normal by Wednesday. The warm up won't last long, however, as another big drop in temperatures comes on Thursday. && .DISCUSSION... The next storm system to impact the state is currently centered over the Pacific NW. That system will continue to deepen into a closed low as it moves over the central Rockies and will send a potent cold front across the state on Sunday. Strong winds are still expected across the state on Sunday behind the front, but the strongest winds will actually be felt along and east of the Sangre de Cristo Mountains ahead of the front. With the closed low steering the jet stream directly over the state, 700mb winds will strengthen to about 40-50 knots in the east. A Wind Advisory will be issued for Sunday for portions of northeast and east central NM, but wind speeds along the mountains could even reach High Wind criteria. This combined with very dry conditions will cause critical fire weather conditions in this same area. The Fire Weather Watch will be upgraded to a Red Flag Warning (see Fire Weather discussion below for more). The cold front will move into TX by Sunday evening, and winds will calm once the sun goes down. Most of the area will see freezing temperatures Monday morning, possibly even the ABQ metro area. Low temperatures for the Socorro and Roswell zones, which have yet to see their first fall freeze, are currently forecast to be a few degrees above freezing. With the aforementioned low ejecting into the Great Plains, dry, northwest flow will be the rule of thumb through Wednesday. High temperatures will be below normal on Monday, but will quickly rebound to near to above normal by Wednesday. The next system will drop into CO and northern NM late Wednesday/early Thursday. There seems to be better agreement between the GFS and ECMWF regarding the accompanying backdoor cold front that looks to move through the east Wednesday night. As such, temperatures drop again on Thursday which could mean chances for snow across the northeast and east Thursday and Thursday night. Stay tuned. 15 && .FIRE WEATHER... ...FIRE WEATHER CONCERNS SUNDAY AND TO A LESSER EXTENT ON MONDAY... An upper level trough will deepen as it crosses the central Rockies on Sunday and steers a strong jet stream over New Mexico. Northwest and west winds on Sunday will become breezy to windy areawide. The strongest winds on Sunday should be felt along and east of the continental divide where gusts from 35 to 55 mph will be common. Widespread humidities near and below 15 percent are also expected Sunday with fire weather concerns areawide. The greatest fire danger will be across the northeast highlands and eastern plains, where winds will be strongest and Haines Indices should vary from 3 to 6. High temperatures on Sunday will vary from near normal on the far eastern plains to as much as 13 degrees below normal across the northwest. In the wake of Sunday's system, northwest winds will weaken but remain breezy to windy as the tail end of a speed max in the jet stream lingers over NM. Widespread critically low humidities are again expected. High temperatures will begin to rebound in the west while falling from Sunday's readings in the east. Highs should vary from a few to 10 degrees below normal across the forecast area with only moderate Haines Indices, so another fire weather headline is unlikely. Dry and weaker northwest flow aloft will then linger over the state through mid week with gradually warming temperatures. GFS and ECMWF agree on an upper level trough bringing a strong cold front and a chance for rain and snow mainly to the central mountain chain eastward Wednesday night through Thursday night. 44 && .AVIATION... 18Z TAF CYCLE Southwest winds will be gusty from Santa Fe northeastward this afternoon. Winds aloft will strengthen tonight causing winds to strengthen in the northern mountains after sunset. Nocturnal wind shifts will vary from normal patterns tonight due to the strengthening flow aloft and a Pacific cold front that will push into NW NM during the late night hours. Low level wind shear is expected along and just east of the Sangre de Cristo Mountains overnight. Strong winds will develop Sunday as an upper level low pressure system passing north of NM steers the jet stream over the state. The strongest winds will be found along and east of the northern and central mountains, where gusts from 30 to 45 kt are expected. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 35 55 24 60 / 0 0 0 0 Dulce........................... 29 53 15 58 / 5 5 0 0 Cuba............................ 34 54 24 56 / 0 5 0 0 Gallup.......................... 30 59 19 63 / 0 0 0 0 El Morro........................ 30 58 21 61 / 0 0 0 0 Grants.......................... 32 60 20 63 / 0 0 0 0 Quemado......................... 34 62 27 63 / 0 0 0 0 Datil........................... 35 61 27 62 / 0 0 0 0 Glenwood........................ 42 74 38 74 / 0 0 0 0 Chama........................... 27 47 15 51 / 10 5 0 0 Los Alamos...................... 42 57 30 57 / 0 5 0 0 Pecos........................... 39 57 28 57 / 0 5 0 0 Cerro/Questa.................... 34 51 19 52 / 0 10 0 0 Red River....................... 31 41 11 46 / 0 10 0 0 Angel Fire...................... 20 45 2 48 / 0 5 0 0 Taos............................ 30 55 14 56 / 0 5 0 0 Mora............................ 34 54 20 55 / 0 5 0 0 Espanola........................ 39 61 26 62 / 0 5 0 0 Santa Fe........................ 39 57 28 56 / 0 5 0 0 Santa Fe Airport................ 35 60 22 59 / 0 5 0 0 Albuquerque Foothills........... 43 62 32 62 / 0 5 0 0 Albuquerque Heights............. 45 65 33 65 / 0 0 0 0 Albuquerque Valley.............. 41 67 30 67 / 0 0 0 0 Albuquerque West Mesa........... 42 66 31 66 / 0 0 0 0 Los Lunas....................... 39 69 29 68 / 0 0 0 0 Rio Rancho...................... 44 63 33 63 / 0 0 0 0 Socorro......................... 42 75 35 73 / 0 0 0 0 Sandia Park/Cedar Crest......... 44 57 33 57 / 0 5 0 0 Tijeras......................... 43 60 32 60 / 0 5 0 0 Moriarty/Estancia............... 34 63 23 63 / 0 5 0 0 Clines Corners.................. 39 59 27 59 / 0 5 0 0 Gran Quivira.................... 40 65 30 62 / 0 0 0 0 Carrizozo....................... 46 70 36 67 / 0 0 0 0 Ruidoso......................... 43 65 34 63 / 0 0 0 0 Capulin......................... 38 57 21 55 / 0 10 0 0 Raton........................... 35 61 19 60 / 0 5 0 0 Springer........................ 36 61 20 59 / 0 5 0 0 Las Vegas....................... 39 61 24 60 / 0 5 0 0 Clayton......................... 42 67 29 60 / 0 5 0 0 Roy............................. 41 64 25 61 / 0 5 0 0 Conchas......................... 45 72 30 68 / 0 0 0 0 Santa Rosa...................... 45 69 33 66 / 0 0 0 0 Tucumcari....................... 47 74 32 68 / 0 0 0 0 Clovis.......................... 46 73 35 65 / 0 0 0 0 Portales........................ 47 76 35 69 / 0 0 0 0 Fort Sumner..................... 43 73 33 68 / 0 0 0 0 Roswell......................... 47 81 39 74 / 0 0 0 0 Picacho......................... 46 75 38 70 / 0 0 0 0 Elk............................. 44 73 36 70 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ103-104-108. && 15
Hazardous weather outlook, Oct 19, 3:13 AM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 313 AM MDT Sat Oct 19 2019 NMZ201>241-201100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 313 AM MDT Sat Oct 19 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong west to northwest winds will develop early Sunday. The strongest winds are expected across northeast and east central New Mexico where gusts may exceed 50 mph. Low relative humidity values in this area may also result in critical fire weather conditions. After the winds diminish Sunday night, temperatures will drop quickly. Sub-freezing temperatures are expected for many locations, including portions of the Albuquerque Metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:57 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Oct 19, 2:55 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.